Texas, 2011Damaging Wind in Texas, September 26, 2011
September 26, 2011 · NWS EWX · 1 event in 1 county or zone
A dryline and weak upper level short wave trough produced a line of thunderstorms one of which caused severe wind gusts in Williamson County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A dryline and weak upper level short wave trough produced a line of thunderstorms one of which caused severe wind gusts in Williamson County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Sep 26, 6:05 PM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Sep 26, 6:05 PM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
705 PM CDT MON SEP 26 2011
.DISCUSSION...
SEE BELOW FOR 00Z AVIATION DISCUSSION.
&&
.AVIATION...
VFR CONDITIONS WILL GENERALLY PREVAIL THROUGH THIS EVENING. AN
AREA OF CONVECTION ACROSS THE HILL COUNTRY IS EXPECTED TO CONTINUE
THROUGH THE EVENING HOURS. HAVE INCLUDED CB THROUGH ABOUT 03/04Z
AT KAUS AND KDRT...BUT SHRA/TSRA SHOULD STAY NORTH OF TAF TERMINALS
WITH THE MAJORITY OF THE ACTIVITY BETWEEN KT82 AND KGTU. CONVECTION
IS EXPECTED TO DIE OFF WITH THE LOSS OF DIURNAL HEATING THIS
EVENING AND IS NOT ANTICIPATED TO PERSIST BEYOND 04Z. SE-SLY SFC
WINDS OF 10 TO 15 KTS THIS EVENING WILL ENABLE GOOD MOISTURE
ADVECTION INTO THE LOWER LEVELS...RESULTING A STRATUS DECK
DEVELOPING OVERNIGHT MAINLY ALONG AND SOUTHEAST OF THE I-35
CORRIDOR. MVFR CIGS WILL DEVELOP AT KSAT/KSSF BY 09/10Z AND SPREAD
TO KAUS BY 10/11Z. GOOD VERTICAL MIXING IN THE MID-MORNING HOURS
WILL ENABLE THE STRATUS TO LIFT/BURN OFF BY 14/15Z...WITH VFR
CONDITIONS PREVAILING THROUGH THE REMAINDER OF THE TAF PERIOD. SE-
SLY SFC WINDS WILL DECREASE TO AOB 10 KTS OVERNIGHT BEFORE
INCREASING AGAIN TO 10 TO 15 KTS AFTER 15Z.
&&
.PREV DISCUSSION... /ISSUED 514 PM CDT MON SEP 26 2011/
UPDATE...
QUICK UPDATE TO EXPAND POPS.
DISCUSSION...
A BROKEN LINE OF CONVECTION SPREAD ACROSS THE HILL COUNTRY WILL
CONTINUE TO GENERATE ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS THROUGH THIS EVENING. THE BEST COVERAGE WILL
GENERALLY BE ACROSS THE EASTERN HILL COUNTRY AND ADJACENT
AREAS. HOWEVER...BACK-BUILDING AT THE TAIL-END OF THE SYSTEM
INDICATES THE POTENTIAL FOR AN ISOLATED STORM TO REACH AS FAR
SOUTH AS HIGHWAY 90. QPF AMOUNTS APPEAR TO BE LACKLUSTER THROUGH
THE NEXT FEW HOURS AS MUCH OF THE RAIN WILL EVAPORATE BEFORE
HITTING THE GROUND THANKS TO HOT TEMPS AT THE SFC AND THROUGH THE
BOUNDARY LAYER. ADDITIONAL DEVELOPMENT IS EXPECTED THROUGH THE
EVENING HOURS...WITH A BETTER SHOT AT MEASURABLE PRECIPITATION.
STRONG OUTFLOWS AND GUSTY WINDS REMAIN A POSSIBILITY THROUGH THIS
EVENING.
HAVE EXPANDED SLIGHT CHANCE POPS TO AREAS ALONG AND NORTH OF A
LINE FROM EAGLE PASS TO SAN ANTONIO TO LA GRANGE...WITH THE
HIGHEST POPS (STILL 20 PERCENT FOR THE TIME BEING UNTIL BETTER
COVERAGE DEVELOPS) CONCENTRATED ACROSS THE HILL COUNTRY EASTWARD
TO THE AUSTIN METRO AREA. NEW ZONES WILL BE OUT SHORTLY.
PREV DISCUSSION... /ISSUED 320 PM CDT MON SEP 26 2011/
DISCUSSION...
ABOVE NORMAL HIGHS TO PERSIST FOR MUCH OF THE WORK WEEK BEFORE A
COLD FRONT FINALLY BRINGS NEAR NORMAL TEMPERATURES INTO THE AREA
FRIDAY INTO THE WEEKEND. DEEP UPPER LOW REMAINS NEARLY CUT OFF
FROM THE PREDOMINANT WESTERLIES TO HELP PROMOTE CONTINUED UPPER
RIDGING OVER THE WESTERN HALF OF THE US. THE PATTERN ALSO
CONTINUES TO PROLONG ELEVATED FIRE WEATHER CONDITIONS...WITH
MODERATE WIND GUSTS AND CHANGING WIND DIRECTIONS BEING THE PRIMARY
CONCERN.
IN THE SHORT TERM...A COLLECTION OF SHORT WAVE DISTURBANCES ARE
MOVING IN WESTERLY FLOW ALOFT THAT IS UNDERCUTTING THE WRN US
UPPER RIDGE. THESE DISTURBANCES CAN BE HARD TO DEFINE THROUGH
SATELLITE IMAGERY DUE TO THE LACK OF MOISTURE...BUT SOME
INDIVIDUAL FEATURES CAN BE SEEN LATE THIS AFTERNOON SOUTH OF THE
AZ BORDER...OVER CENTRAL NM...AND THE SMALLER ONE MENTIONED
EARLIER TO BE MOVING ACROSS WEST CENTRAL TX. A MIXED OUT DRY-LINE
OVER THE I-35 CORRIDOR WILL ALSO MAKE CONVECTIVE INITIATION
DIFFICULT...ESPECIALLY CONSIDERING THE LACK OF SURFACE BASED
CUMULUS. WILL EXPAND ISOLATED POPS/WX DEEPER INTO THE HILL COUNTRY
TO NEAR FREDERICKSBURG...AND HAVE THE HWO MENTION GUSTY WINDS AS
TRIPLE DIGIT HEAT HAS CONFIDENCE SLIGHTLY INCREASED ON CONVECTIVE
INITIATION SOMEWHERE IN THIS AREA. THESE FEATURES WILL AGAIN BE A
FOCUS TUESDAY AS THE BROADER WEATHER PATTERN DOES NOT CHANGE MUCH
UNTIL WEDNESDAY.
THE DRIER ECMWF APPEARS TO HAVE THE BETTER HANDLE ON MEDIUM RANGE
PROJECTIONS IN DEVELOPING THE WRN US RIDGE...BUT SOME GFS
INFLUENCE WAS FACTORED INTO ALLOWING FOR MORE MOISTURE AND
INSTABILITY UNDERCUTTING THE RIDGE ALONG THE SRN US BORDER WED-
FRI. THE SLOWER THAN PROJECTED TRENDS OF THE CUT-OFF LOW SHOULD
SUPPORT MORE ABOVE NORMAL TEMPS...BUT THE MOISTURE...AND
POSSIBILITY OF FURTHER DESTABILIZATION TO BE DRAWN IN FROM
HURRICANE HILLARY KEEPS THE TEMPERATURES IN THIS FORECAST ON A
GRADUAL DOWNWARD TREND...WHILE LOW CONFIDENCE ISOLATED POPS
CONTINUE OFF AND ON THROUGH THURSDAY. A MORE SIGNIFICANT TREND
SHOULD BE NOTICED WHEN THE FRONTAL PASSAGE FINALLY GETS TRACTION
FROM A STRONGER SURFACE HIGH EARLY FRIDAY. THIS FRONTAL PUSH
SHOULD BRING ABOUT A MORE NOTICEABLE AIR MASS CHANGE WITH DRIER
AIR AND THE REMOVAL OF POPS. STILL AM NOT CONFIDENT THAT THE
PACIFIC MOISTURE TAP WILL BE CUT OFF...BUT WOULD EXPECT PARTLY
CLOUDY SKIES FROM MOSTLY MID AND HIGH LEVEL CLOUDS THIS WEEKEND.
FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS CONTINUE TO BE MENTIONED FOR THIS
AFTERNOON AND THIS EVENING...AND WILL BE ADDED FOR TUESDAY
AFTERNOON. THE REASONING IS SHIFTED LESS ON THE GENERAL AFTERNOON
GUSTY WINDS AND MORE ON THE CONCERN FOR OUTFLOW WINDS FROM
CONVECTION ON A HOT DAY. INCREASED RH VALUES AND INCREASING MID
LEVEL CLOUD COVER SHOULD HELP LIMIT THE POTENTIAL FOR A RED FLAG
EVENT. THE COLD FRONT ON FRIDAY SHOULD ALSO BE MONITORED AS POOR
TIMING OR A SHIFT BACK TO A DRYING TREND COULD OCCUR.
CLIMATE...
RECORD HIGHS TODAY TUESDAY
SAT 103/2005 102/2005
AUS 107/2005 105/1953
ATT 107/2005 103/2005
DRT 106/2005 104/2005
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 74 100 71 99 73 / 20 20 20 20 10
AUSTIN BERGSTROM INTL AIRPORT 70 99 69 98 69 / 20 20 20 20 10
NEW BRAUNFELS MUNI AIRPORT 72 99 74 98 69 / 10 20 20 20 10
BURNET MUNI AIRPORT 71 98 68 97 70 / 20 20 20 20 10
DEL RIO INTL AIRPORT 72 101 73 98 71 / 10 10 10 20 10
GEORGETOWN MUNI AIRPORT 70 97 68 97 69 / 20 20 20 20 10
HONDO MUNI AIRPORT 71 101 70 99 69 / 10 10 10 20 10
SAN MARCOS MUNI AIRPORT 73 98 71 97 71 / 10 20 20 20 10
LA GRANGE - FAYETTE REGIONAL 74 97 73 96 72 / 10 20 20 20 10
SAN ANTONIO INTL AIRPORT 74 99 73 97 73 / 10 20 20 20 10
STINSON MUNI AIRPORT 73 101 72 99 74 / - 10 10 20 10
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MESOSCALE/AVIATION...09
SYNOPTIC/GRIDS...25
PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Sep 26, 2:45 PM CST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
345 PM CDT MON SEP 26 2011
TXZ171>173-183>194-202>209-217>225-228-271200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
345 PM CDT MON SEP 26 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS THE
NORTHEASTERN PORTIONS OF SOUTH CENTRAL TEXAS. ANY STORMS THAT
DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS AND
OUTFLOW WINDS. BECAUSE OF THE GUSTY WIND THREAT...ELEVATED FIRE
WEATHER CONDITIONS ARE POSSIBLE DURING THE EVENING ACROSS THE
NORTHEASTERN PORTIONS OF SOUTH CENTRAL TEXAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE NORTHERN HALF OF
SOUTH CENTRAL TEXAS TUESDAY AFTERNOON AND EVENING. ANY STORMS THAT
DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS AND OUTFLOW
WINDS. THIS WILL CAUSE ELEVATED FIRE WEATHER CONDITIONS ACROSS THE
NORTHERN HALF OF SOUTH CENTRAL TEXAS...MAINLY DURING THE AFTERNOON
AND INTO THE EVENING.
AFTER TUESDAY EVENING NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 26, 5:32 PM CST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
632 PM CDT MON SEP 26 2011
TXZ172-270015-
BURNET-
632 PM CDT MON SEP 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BURNET COUNTY UNTIL 715
PM CDT...
AT 627 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF TOW...OR 12 MILES NORTH OF
BUCHANAN DAM...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM ALONG WITH
PENNY SIZE HAIL.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
LAKE VICTOR...
SUNNYLANE...
Local storm report, Sep 26, 6:05 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
705 PM CDT MON SEP 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 10 NE TOW 30.98N 98.34W
09/26/2011 E0.25 INCH BURNET TX PUBLIC
PEA SIZE HAIL... HEAVY RAIN AND STRONG WINDS.
&&
EVENT NUMBER EWX1100318
PMSpecial weather statement, Sep 26, 6:21 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
721 PM CDT MON SEP 26 2011
TXZ172-173-270115-
BURNET-WILLIAMSON-
721 PM CDT MON SEP 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BURNET AND NORTHWESTERN
WILLIAMSON COUNTIES UNTIL 815 PM CDT...
AT 716 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
COPPERAS COVE TO INKS LAKE STATE PARK...AND MOVING EAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS. FREQUENT LIGHTNING IS ALSO EXPECTED.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
BURNET...
BERTRAM...
WATSON...
SHADY GROVE...
JOPPA...
BRIGGS...
OATMEAL...
MAHOMET...
FLORENCE...
ANDICE...
Local storm report, Sep 26, 7:22 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
822 PM CDT MON SEP 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM HAIL 2 NW BRIGGS 30.89N 97.94W
09/26/2011 E0.70 INCH BURNET TX PUBLIC
DIME SIZE HAIL... HEAVY RAIN AND LOTS OF LIGHTNING.
&&
EVENT NUMBER EWX1100319
PMThunderstorm Wind, Williamson
- When
- September 26, 7:30 PM CST
- Where
- Williamson County, 0.69 mi S of Andice
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 30.770, -97.850
A thunderstorm produced wind gusts estimated at 58 mph which knocked down powerlines along Ranch Road 2338.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Wisconsin, September 26, 20111 death · $7,000 · 1 event
- High Wind and Strong Wind in Washington, September 26, 2011$30,000 · 53 kt wind · 4 events
- Hail and Damaging Winds in Texas, September 26, 2011$25,000 · 1.75 in hail · 6 events
- Flooding in Pennsylvania, September 26 to 27, 2011$30,000 · 2 events
- Hail in Ohio, September 26, 2011$25,000 · 1.75 in hail · 3 events
- Hail and Damaging Winds in West Virginia, September 26, 2011$3,000 · 1 in hail · 7 events
- Flash Flooding and Damaging Winds in Kentucky, September 26, 2011$9,000 · 52 kt wind · 4 events
- Damaging Winds and Heavy Rain in Florida, September 26, 201150 kt wind · 4 events
- Wildfire in Texas, September 26 to 30, 20114 events
- Heavy Rain in Ohio, September 26, 20113 events
- Frost and Freeze in Oregon, September 26, 20112 events
- Flooding in North Carolina, September 26, 20112 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 349810.